Dermatological Reactions – Nursing Assessment and Considerations

Allergic reaction on skin
Source: Pixabay

Dermatological reactions could be associated with rashes, hives, and lesions. Here, rash is a red erupted, swollen, or irritated part of skin. These are also related to Exfoliative dermatitis, characterized by fever, enlarged liver, and enlarged lymph nodes, and Erythema multiforme exudativum or Stevens-Johnson syndrome, characterized by dark red papules with no hurt or itching.

In case of dermatological reactions, nurses may consider

Avoid
1) Rubbing,
2) Harsh soaps,
3) Tight clothing, and
4) Perfumed lotions,

Frequent skin care: Good skin care is a nursing consideration in many cases, such as, delayed allergic reactions and liver impairment;

Antihistamines: Inhibit the effects of histamine at peripheral H1 receptor sites;

Topical corticosteroids: Provide relief for inflamed parts of the body, and reduce swelling, itching, redness, and allergic reactions.

Zusammenfassung in deutscher Sprache (Summary in German language)

Dermatologische Reaktionen sind mit Hautausschlägen, Nesselsucht und Läsionen verbunden. Diese stehen auch im Zusammenhang mit exfoliativer Dermatitis und Erythema multiforme exudativum.
Krankenschwestern können in Betracht ziehen, Reibung und enge Kleidung, häufige Hautpflege, Antihistaminika und topische Kortikosteroide zu vermeiden.

Source of Information:

NCLEX-PN Content Review Guide: Preparation for the NCLEX-PN Examination (Kaplan Test Prep) – https://amzn.to/3jXwuZb *

*affiliate link

Usman Zafar Paracha

Usman Zafar Paracha is a sort of entrepreneur. He is the author of "Color Atlas of Statistics", and the owner of an Android game "Faily Rocket."

%d bloggers like this: